Tornadoes · United States · Oklahoma · 2004
F1 tornado, Calumet to Concho, Oklahoma, May 29, 2004
From Calumet to Concho, this F1 tornado ran 1.0 miles across Canadian County on May 29, 2004, touching down at 8:45 PM CDT and reaching 50 yards wide. It killed nobody, and did $150,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- May 29, 2004
- Touchdown
- 8:45 PM CDT (01:45 UTC)
- Path length
- 1.0 miles (1.6 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- County
- Canadian County
- Touchdown point
- 35.650, -97.870
- Lift-off point
- 35.650, -97.850
- Record number
- 952
What the Weather Service recorded
On this day one supercell thunderstorm produced all the tornadoes in the state of Oklahoma and a majority of the extremely large hail. This storm began in extreme west central Oklahoma, moved through center sections of the state, and ended in extreme eastern Oklahoma. The storm affected portions of both the Oklahoma City and Tulsa metropolitan areas.
This anti-cyclonic tornado formed from a new lowering that first developed WNW of Calumet. Unlike the earlier tornadoes, this one was not wrapped in rain and was documented visually by numerous spotters as well as the Doppler On Wheels (DOW). The tornadic circulation first formed at 1902 about 2 miles NNW of Calumet, based on DOW data, but spotters observed only a funnel cloud until debris was observed at 1904, 2 miles north of Calumet. The tornado tracked generally east near EW95 Road, with occasional jogs to the NE and SE. It ended 4-5 miles NE of Calumet at 1914 CST. This tornado was visible mainly as a debris cloud on the ground; the condensation funnel reached the ground only briefly at 1904 and again at 1910, otherwise it either remained aloft or was non-existent. The tornado had multiple vortices briefly.Two permanent homes received damage. One home towards the beginning of the tornado sustained minor roof damage with shingles blown off. Another home had an enclosure, that was built over the pool, destroyed. A nearby manufactured home also showed damage to its siding, roof, and windows. Damage was estimated at low end to middle F1.
This tornado, also anti-cyclonic, formed about 1 mile NW of the previous tornado (4.5 ENE Calumet) shortly after the latter dissipated. It touched down intermittently as it moved ESE, lifting 4 miles NW of Concho at 1920 after forming a very brief, needle-like condensation funnel seen by spotters and caught on video by local media (KWTV Ch. 9). Damage was reported by spotters at a location 3 miles north and 4 miles east of Calumet.
This brief tornado was observed at close range by spotters 2 miles NW of Concho. It likely originated from the same parent circulation that produced the previous two anti-cyclonic tornadoes near Calumet and WNW of Concho, but was likely a separate event. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
29 minutes of warning. NWS OUN issued a tornado warning for this county at 01:16 UTC, 29 minutes before the tornado touched down, in force until 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:15 UTC | 00:45 UTC | Tornado Warning | OUN |
| 00:44 UTC | 01:15 UTC | Tornado Warning | OUN |
| 01:16 UTC | 02:00 UTC | Tornado Warning | OUN |
| 01:58 UTC | 02:15 UTC | Tornado Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 29, 1:00 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, May 29, 1:00 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SAT MAY 29 2004 .DISCUSSION... THE LARGE SCALE UPPER TROUGH THAT IS EXPECTED TO BE RESPONSIBLE FOR THIS EVENINGS SEVERE WEATHER WILL BE SLOW TO MOVE EAST OF THE STATE. ONCE THE DRYLINE MERGES WITH THE COLD FRONT TONIGHT, IT IS EXPECTED TO BE LATE SUNDAY AFTERNOON OR EVENING BEFORE IT CLEARS SOUTHEAST OK. A COOLER AND DRIER AIRMASS WILL HOLD OVER OK THROUGH MONDAY AS THE SURFACE RIDGE MOVES ACROSS THE SOUTHERN PLAINS. A WEAK UPPER WAVE IS EXPECTED TO BRUSH NORTHEAST OF OK TUESDAY BRINGING A SECOND FRONT AND THE NEXT CHANCE FOR RAIN. UPSLOPE BOUNDARY LAYER FLOW IN THE WAKE OF THIS FRONT WEDNESDAY AND THURSDAY WILL KEEP A MENTION OF RAIN IN THE FORECAST THROUGH THE WEEK, ALTHOUGH DAILY CHANGES APPEAR SUBTLE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 86 56 86 / 50 20 10 10 HOBART OK 63 86 55 88 / 20 10 10 10 WICHITA FALLS TX 69 91 59 91 / 40 20 10 10 GAGE OK 55 80 49 86 / 10 10 10 10 PONCA CITY OK 67 83 50 83 / 80 20 10 10 DURANT OK 74 93 62 87 / 80 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 29, 12:13 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1213 PM CDT SAT MAY 29 2004
OKZ004>048-050>052-TXZ083>090-301200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. A MODERATE
RISK EXISTS OVER PORTIONS OF WESTERN AND SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS.
LOCATION...
THE HIGH RISK AREA COVERS LOCATIONS EAST AND NORTH OF A LINE FROM
ALVA...TO WEATHERFORD...GUTHRIE...AND STILLWATER.
TO THE SOUTH AND WEST OF THE HIGH RISK AREA...THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM WOODWARD...TO
FREDERICK...TO WICHITA FALLS...TO HENRIETTA TEXAS.
THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND WEST
OF THE MODERATE RISK AREA...OVER THE REMAINDER OF WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME WILL BE FROM 2 TO 11 PM.
IMPACTS...
DAMAGE TO AUTOMOBILES...ROOFS...AND VEGETATION FROM LARGE HAIL.
VIOLENT THUNDERSTORM WIND GUSTS AT OR ABOVE 80 MPH...AND SIGNIFICANT
TORNADOES ARE ALL POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR AN OUTBREAK OF SEVERE WEATHER.
EVERYONE IN OKLAHOMA AND NORTH TEXAS IS ENCOURAGED TO REMAIN ALERT
DURING THEIR HOLIDAY ACTIVITIES AND TRAVEL. KEEP UP TO DATE ON THE
CURRENT WEATHER FORECAST...AND PLAN AHEAD ON WHAT YOU WILL DO IF A
SEVERE THUNDERSTORM OR TORNADO APPROACHES YOUR AREA.
DISCUSSION...
A DRYLINE WILL MOVE INTO THE WESTERN THIRD OF OKLAHOMA...AND
POSSIBLY PORTIONS OF WESTERN NORTH TEXAS...DURING MID AND LATE
AFTERNOON. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE...CONVERGENCE
ALONG THE DRYLINE IS EXPECTED TO BE SUFFICIENT FOR THUNDERSTORM
DEVELOPMENT DURING THE MID AND LATE AFTERNOON. FIRST THUNDERSTORM
DEVELOPMENT IS EXPECTED TO BE ACROSS NORTHWEST OKLAHOMA...WHERE LIFT
ALONG THE DRYLINE WILL BE GREATEST.
ONCE THUNDERSTORMS DEVELOP...THEY WILL MOVE EAST NORTHEAST AT 35
MPH...AND SHOULD RAPIDLY BECOME SEVERE. THE COMBINATION OF AN
EXTREMELY UNSTABLE AIRMASS AND VERTICAL WIND SHEAR...WILL ALLOW
SUPERCELLS TO QUICKLY DEVELOP...WITH EXTREMELY LARGE HAIL...AND
DAMAGING STRAIGHT LINE WINDS EXPECTED. SIGNIFICANT TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY IN THE HIGH RISK AREA...WHERE LIFT
ALONG THE DRYLINE WILL BE STRONGEST...AND LOWER LEVEL WIND SHEAR WILL
BE HIGHEST.
FARTHER SOUTH ALONG THE DRYLINE...WHICH WOULD INCLUDE SOUTHWEST
OKLAHOMA...AND WESTERN NORTH TEXAS...THUNDERSTORM DEVELOPMENT MAY BE
DELAYED UNTIL LATE AFTERNOON...DUE TO A STRONGER CAP. BUT IF STORMS
CAN DEVELOP IN THESE AREAS...SUPERCELLS WILL ALSO QUICKLY
DEVELOP...WITH EXTREMELY LARGE HAIL...DAMAGING STRAIGHT LINE
WINDS...AND TORNADOES ALSO POSSIBLE.
THE RISK FOR SEVERE THUNDERSTORMS NEAR AND EAST OF INTERSTATE 35
WILL BE GREATEST DURING THE EVENING...AS THUNDERSTORMS THAT FORM
ALONG THE DRYLINE...MOVE EASTWARD INTO THE AREA.
AFTER MIDNIGHT...A COLD FRONT WILL CATCH UP WITH THE DRYLINE...AND
MAY SUPPORT ADDITIONAL THUNDERSTORMS ALONG THE FRONT. THESE STORMS
MAY DEVELOP INTO A SQUALL LINE WITH SEVERE WEATHER PRIMARILY BEING
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH ISOLATED SUPERCELLS WILL
STILL BE POSSIBLE ALONG WITH THE RISK OF TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY...MAINLY
SOUTHEAST OF THE COLD FRONT. AT THIS TIME...IT APPEARS THE BEST
CHANCE FOR SEVERE WEATHER SUNDAY WILL BE ACROSS SOUTHEAST OKLAHOMA.
THE CHANCE OF THUNDERSTORMS REMAIN IN THE FORECAST MONDAY AND
TUESDAY IN PORTIONS OF NORTH TEXAS AND SOUTHEAST OKLAHOMA. A SLIGHT
CHANCE OF THUNDERSTORMS PERSIST ACROSS THE ENTIRE AREA WEDNESDAY
THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMESIn the hours before
Local storm report, May 29, 7:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 8 WNW OKARCHE 35.77N 98.11W
05/29/2004 0.75 INCH KINGFISHER OK PUBLIC
&&
JLP/KATLocal storm report, May 29, 8:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 11 WNW CALUMET 35.66N 98.30W
05/29/2004 1.25 INCH CANADIAN OK PUBLIC
0800 PM HAIL 11 WNW CALUMET 35.66N 98.30W
05/29/2004 1.25 INCH CANADIAN OK PUBLIC
&&
JLP/KATLocal storm report, May 29, 8:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 4 N CALUMET 35.66N 98.12W
05/29/2004 CANADIAN OK NWS EMPLOYEE
ALSO REPORTED BY LOCAL MEDIA AND STORM SPOTTERS.
&&
JLP/KATLocal storm report, May 29, 8:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 8 WNW OKARCHE 35.77N 98.11W
05/29/2004 1.75 INCH KINGFISHER OK PUBLIC
0810 PM HAIL 1 S OKARCHE 35.71N 97.98W
05/29/2004 2.75 INCH CANADIAN OK PUBLIC
RELAYED BY COUNTY EM.
&&
JLP/KATLocal storm report, May 29, 8:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL OKARCHE 35.73N 97.98W
05/29/2004 2.75 INCH CANADIAN OK EMERGENCY MNGR
WINDSHIELDS BROKEN OUT ON OKARCHE PD POLICE CRUISERS
&&
JLP/KATLocal storm report, May 29, 8:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TORNADO 3 NE CONCHO 35.65N 97.96W
05/29/2004 CANADIAN OK AMATEUR RADIO
&&
JLP/KATThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
1.8 hours before the tornado, 63 km from the path. May 30, 2004.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -70 J/kg
- Surface CAPE
- 2357 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
- 0-3 km lapse rate
- 6.3 K/km
Norman, OK (KOUN), 12:00Z
10.2 hours after it, 63 km from the path. May 30, 2004.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -74 J/kg
- Surface CAPE
- 2396 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 12.3
- 0-3 km lapse rate
- 5.2 K/km
The radar
The Norman radar (KTLX), 63 km away, was scanning. The volume nearest the touchdown began at 01:44 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2004 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 29, 2004
77 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 29 | 4:21 PM CDT | F0 | Lincoln, NE | 1.0 | 20 | |||
| May 29 | 4:30 PM CDT | F1 | Lincoln, NE | 1.0 | 40 | $120,000 | ||
| May 29 | 4:43 PM CDT | F0 | Mitchell, KS | 0.1 | 50 | |||
| May 29 | 4:55 PM CDT | F0 | Custer, NE | 0.2 | 10 | |||
| May 29 | 4:55 PM CDT | F0 | Custer, NE | 0.1 | 10 | |||
| May 29 | 4:55 PM CDT | F0 | Lincoln, NE | 0.2 | 10 | |||
| May 29 | 5:04 PM CDT | F0 | Lincoln, NE | 0.1 | 10 | |||
| May 29 | 5:06 PM CDT | F0 | Custer, NE | 0.2 | 20 | |||
| May 29 | 5:08 PM CDT | F0 | McIntosh, ND | 0.0 | 20 | |||
| May 29 | 5:10 PM CDT | F0 | Dawson, NE | 0.1 | 50 | |||
| May 29 | 5:14 PM CDT | F1 | McIntosh, ND | 3.0 | 60 | |||
| May 29 | 5:25 PM CDT | F0 | Custer, NE | 0.1 | 10 | |||
| May 29 | 5:30 PM CDT | F0 | Holt, NE | 0.1 | 10 | |||
| May 29 | 5:30 PM CDT | F0 | Thayer, NE | 0.1 | 50 | |||
| May 29 | 5:33 PM CDT | F0 | Holt, NE | 0.1 | 10 | |||
| May 29 | 5:33 PM CDT | F0 | Holt, NE | 0.2 | 10 | $10,000 | ||
| May 29 | 5:53 PM CDT | F0 | Loup, NE | 0.1 | 10 | |||
| May 29 | 5:57 PM CDT | F1 | Cloud, KS | 4.0 | 200 | $180,000 | ||
| May 29 | 6:08 PM CDT | F0 | Brown, SD | 0.1 | 10 | |||
| May 29 | 6:11 PM CDT | F2 | Cloud, KS | 5.0 | 200 | $2.1 million | ||
| May 29 | 6:20 PM CDT | F1 | Republic, KS | 1.0 | 100 | |||
| May 29 | 6:22 PM CDT | F0 | Brown, SD | 0.3 | 30 | |||
| May 29 | 6:23 PM CDT | F0 | Edmunds, SD | 1.5 | 30 | |||
| May 29 | 6:25 PM CDT | F1 | Cloud, KS | 2.0 | 100 | |||
| May 29 | 6:28 PM CDT | F1 | Republic, KS | 3.5 | 200 | $3.2 million | ||
| May 29 | 6:29 PM CDT | F0 | Custer, OK | 6.0 | 200 | $1,000 | ||
| May 29 | 6:30 PM CDT | F3 | Buchanan, MO | 7.0 | 400 | $30,000 | ||
| May 29 | 6:35 PM CDT | F0 | Edmunds, SD | 1.5 | 30 | |||
| May 29 | 6:45 PM CDT | F0 | Republic, KS | 0.5 | 50 | |||
| May 29 | 7:17 PM CDT | F0 | Harper, KS | 0.5 | 40 | |||
| May 29 | 7:17 PM CDT | F2 | Blaine, OK | 19.7 | 1,760 | $2.5 million | ||
| May 29 | 7:20 PM CDT | F0 | Republic, KS | 1.0 | 50 | |||
| May 29 | 7:20 PM CDT | F0 | Republic, KS | 1.0 | 50 | |||
| May 29 | 7:25 PM CDT | F1 | Harper, KS | 6.0 | 75 | $50,000 | ||
| May 29 | 7:28 PM CDT | F0 | Marshall, KS | 1.0 | 75 | $10,000 | ||
| May 29 | 7:30 PM CDT | F0 | Gage, NE | 0.1 | 50 | |||
| May 29 | 7:35 PM CDT | F0 | Clinton, MO | 1.0 | 75 | |||
| May 29 | 7:36 PM CDT | F0 | Republic, KS | 1.0 | 75 | |||
| May 29 | 7:39 PM CDT | F0 | Leflore, MS | 2.0 | 50 | |||
| May 29 | 7:43 PM CDT | F2 | Harper, KS | 8.0 | 500 | $180,000 | ||
| May 29 | 7:50 PM CDT | F0 | Republic, KS | 1.0 | 50 | |||
| May 29 | 7:56 PM CDT | F1 | Republic, KS | 0.5 | 100 | $50,000 | ||
| May 29 | 8:00 PM CDT | F0 | Harper, KS | 0.5 | 40 | |||
| May 29 | 8:04 PM CDT | F1 | Canadian, OK | 4.5 | 50 | $30,000 | ||
| May 29 | 8:05 PM CDT | F0 | Buchanan, MO | 0.2 | 50 | |||
| May 29 | 8:09 PM CDT | F0 | Republic, KS | 0.2 | 50 | $10,000 | ||
| May 29 | 8:10 PM CDT | F1 | Marshall, KS | 1.0 | 75 | |||
| May 29 | 8:13 PM CDT | F0 | Pawnee, NE | 0.2 | 100 | |||
| May 29 | 8:14 PM CDT | F1 | Canadian, OK | 2.0 | 20 | $10,000 | ||
| May 29 | 8:15 PM CDT | F0 | Lincoln, NE | 0.1 | 20 | |||
| May 29 | 8:19 PM CDT | F1 | Harper, KS | 2.5 | 440 | $1.2 million | ||
| May 29 | 8:22 PM CDT | F0 | Canadian, OK | 0.1 | 20 | |||
| May 29 | 8:25 PM CDT | F0 | Republic, KS | 1.0 | 50 | |||
| May 29 | 8:28 PM CDT | F1 | Sumner, KS | 6.0 | 500 | $250,000 | ||
| May 29 | 8:30 PM CDT | F1 | Hickman, KY | 5.4 | 100 | |||
| May 29 | 8:32 PM CDT | F0 | Sumner, KS | 1.0 | 60 | $30,000 | ||
| May 29 | 8:32 PM CDT | F0 | Republic, KS | 0.5 | 50 | |||
| May 29 | 8:35 PM CDT | F0 | Washington, KS | 1.0 | 50 | |||
| May 29 | 8:40 PM CDT | F1 | Clinton, MO | 20.0 | 150 | $30,000 | ||
| May 29 | 8:42 PM CDT | F3 | Sumner, KS | 2.5 | 600 | 1 | $18 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.